I am a 42 y/o Diabetic. I was diagnosed 4 1/2 years ago however I believe I had Diabetes for much longer. As a teenager (16) I started having seizures in my sleep. Thinking back I believe that those seizures were from low blood sugar. I remember having the symptoms of low blood sugar all throughout my teen years. I took Dilantin off and on from age 16 - 40 when I took myself off the medication. Since getting my blood sugar under control - I have stopped having seizures all together. All of the sudden 3 months ago I began having extremely painful Neuropathy along with numbness from feet to abdomen. I started taking Gabapentin 600mg 3 Xs a day. That didn't help the pain so they upped the dose to 800mg 3Xs a day and added Naproxen 500mg 2 Xs a day. Next I started Lyrica 100mg 3Xs a day. The pain got so bad I was hospitalized for 12 days. While in the hospital a Dr. added Cymbalta 30mg in the morning. After the hospitalization I feel the pain is just as strong as the day I went to the E.R. I just lost my job because I was out for 3 weeks. I am feeling lonely and depressed and at the same time thankful to find this site. I would appreciate any feedback or advice, thank you.
I just started Lyrica - how long does it take to build up in your system before you get results?
- 31 May 2013 by DiabErik
- 10 December 2016
- lyrica, seizures, diabetes, type 2, diabetic nerve damage, diabetic neuropathy, sleep, diabetic, teenager, neuropathic pain
Added 1 Jun 2013:
I forgot to mention I take Metformin 500mg 2 Xs a day, Glyburide 2.5 mg at bedtime, Humalog sliding scale and Lantus 24u at bedtime for my Type II Diabetes. While in the hospital they put me on Fludrocortisone 0.1mg once a day and Midodrine 5mg once a day to help with the Orthostatic Hypotension. My blood pressure drops like 35 points when I go from the lying position to standing - fun!
Added 1 Jun 2013:
Oh how could I forget? My APRN prescribed Tramadol 50mg 4 Xs a day for 2 weeks. I made the mistake of upping the dose to try to relieve the pain (which helped somewhat). When I asked for more I was treated like a drug seeker. My next prescription was for a month supply - now only 3 Xs a day. I went through my month supply in 2 weeks, thankfully the hospital stay (12 days) allowed me to make it to the refill date which is today. The hospital put me on Nucynta 50mg - helps if I take two, otherwise the pain is unbearable! Sorry for rambling on.
Hi DiabEric, welcome to the site! I am so sorry to read your story! I was directed to your question because i too take Lyrica/Pregabalin. I only started about 10 days ago. I have been prescribed it for GAD (generalised anxiety disorder) though, not for pain. I noticed a difference within a few days, i felt so much better than i had done previously. My doctor has decided to increase the dose quite rapidly, so i don't loose these effects. You are already on the highest recommended dose (for your condition). I wish i could give you the answer you need, the medication that would heal your pain, that your insurance will cover, but i'm guessing that you are in the USA? I am in England, and our health care services are so different. I don't know what your insurance would cover.
You definitely need to be seen by a pain management specialist to rethink the combination of medications you are taking, as they are clearly not working. I can offer to be here for someone to talk to if you want that? I will add you to my friends list, and if you ever want to send a private message please do so. If you read my profile, you will see a little about me/my life. Will you let me know how you get on? I'm sorry i couldn't help this time!
Hi, I too am on Lyrica, have been on it since January this year. I have TN
I hope you are feeling a little better today.
I am sorry that I cannot help with your medication side of things, however you have certainly come to the right place for help and support. This site is fabulous and helped me when I was in pain and totally unable to deal with what my doctor had told me about my TN. It so helps to know that others feel exactly the same way you do and understand what true pain is really like.
I love my Lyrica, it helps me with my pain so much. The side effects were pretty traumatic, my loss of memory, dizziness and tiredness. These have all gone know, although my memory now is pretty awful.
Hang on in there use this site often, its wonderful.
God bless you and keep you safe, the power of prayer is amazing.x
I strongly recommend for the indoor treatment for only 5 days in the Global Hospital and Research centre MOUNT ABU[RAJASTHAN].You will forget all your story/Pain and get relief.Medical expenditure is between 8000/- to 10000/-.This hospital is managed by BRAHMKUMARIES Spirtual Organization.
It is my Practical experience.
I can help you if interested.
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Apr 2013 • 3 answers
Diabetic Nerve Damage - I am 46 years old and was diagnosed with Type 2 diabetes about 6 years ago.?
Posted 30 May 2015 • 1 answer
Posted 24 Feb 2016 • 6 answers
Posted 26 Sep 2016 • 1 answer
Posted 25 Oct 2017 • 2 answers